Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
128 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Postinor 2 cause delayed periods?

Hello doc, My period was supposed to be on the 5 th but till 11 th my period wasn t there yet and I did not have sex but on the 12 th I had unprotected sex and I took postinor 2 . Today it s 18th I still don t see my period. Is because of the pill I took?
Tue, 20 Feb 2018
Report Abuse
General & Family Physician 's  Response
Hi & Welcome.

Postinor-2 is an effective form of emergency contraception if taken as soon as possible within 72 hours of an unprotected sexual act. It can prevent 85% of expected pregnancies like most emergency methods.

Please remember that it contains high dose of hormone progesterone and this leads to hormone imbalance. This can cause withdrawal bleeding and also delay the next natural period by a week or two.

Postinor-2 would have helped to prevent any pregnancy that would have resulted from unprotected sex on the 12th of may because it was taken correctly but would not have any effect if you are already pregnant from previous intimacy as you did not have regular periods prior to 12th.

Since your period was due on the 5th and has not occurred till 18th, you may need to consider a pregnancy test to rule this out.

Pregnancy tests can detect pregnancy from day 11 to 14 of conception.A blood test can detect it slightly earlier.

If this test is negative then other following causes of delayed period should be ruled out by relevant lab tests by your doctor like:

1. Emotional stress or physical illness
2. Hormonal disorders like thyroid disease, high levels of Prolactin,
3. Inadequate diet, change of job, etc.
4. Extreme physical activity
5. Diseases of the ovary like polycystic ovarian syndrome, etc.

Hope the advice given above would solve your problem.,
Best wishes.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my last period was on the 9th of january.my bf and i had unprotected sex and the next day(in 11 hours) i took postinor-2.i took the first dose at...